Back to Ask the Diabetes Team Ask the Diabetes Team

I've had Type 1 diabetes for 14 years with few problems. However, over the last 2 years, I've experienced 2 or 3 seizures. Specifically, this past Sunday I took my morning shot, as usual, left to go fishing and ate breakfast on the way. After dropping 2 lines in the water, apparently I sat down and fell into the water, like a scuba diver, going into a seizure. The paramedics arrived and checked my sugar at 37. I don't understand why these seizures are happening. Normally, when my sugar drops I become very hot and sweaty and am aware of how I feel. Help! I don't understand the seizures and why they are happening. I saw my doctor yesterday and he cut my insulin shots in half and wants to set me up for an EEG. Do you have any thoughts or ideas?


The blood sugar that the paramedics took at the time of your seizure indicates that the immediate problem was hypoglycemia. For this reason it would make sense to reappraise blood sugars around the clock to see if the pattern has changed from previously. You might get a hint that this was the case if your A1c had fallen. Remember though that a low A1c may reflect uniformly good control or a mixture of blood sugars that are both too high and too low. Unexpected hypoglycemia might also be a consequence of some change in your diet or in exercise patterns. If this seems to be the answer you need to discuss with your doctor how to effect appropriate changes in your insulin and diet.

There is always the possibility that the onset of seizures is a reflection of some other condition which has lowered the threshold at which they can be triggered by hypoglycemia. In the circumstances I think that your doctor is wise to have begun to consider this.


Original posting 24 Apr 1998
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.